MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LS 200 S/C; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LS 200 S/C; PISTON SYRINGE
Catalog Number 309656
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use, the syringe 3ml ls 200 s/c was observed with missing scale markings.The following information was provided by the initial reporter: 1 box (309656) missing scale markings on syringes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: two photos and five 3ml syringes in fully sealed blister packs confirmed to be from batch 9002521 (p/n 309656).Were received and evaluated.It was observed two of the syringes contained the scale marking and no grad lines.Two syringes contained half of all the scale marking with no grad lines.One syringe was nearly completely blank.The missing print observed was rejectable per product specification during production of the reported batch, an issue was identified and additional measures were taken to assure release of the product.Potential root cause for the missing print is associated with the printing process.It is likely a printing component gradually slipped out of adjustment causing the print to be applied on the incorrect position on the barrel.This is consistent with the variance of the missing scale.The potential root cause for the product being distributed is associated with insufficient containment.The missing print was discovered during manufacturing and containment actions were administered but defective product was still packaged and distributed.The printing components involved in the rolled scale were replaced 10/14/2019.For insufficient containment, capa 753644 was opened and implemented 8/26/2019.

Brand Name
SYRINGE 3ML LS 200 S/C
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9167735
Report Number1213809-2019-01013
Device Sequence Number2272593
Product Code FMF
UDI-Device Identifier30382903096566
UDI-Public30382903096566
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Catalogue Number309656
Device Lot Number9002521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;